MAUDE Adverse Event Report: PARCUS MEDICAL LLC PROPASS SUTURE PASSER NEEDLE; INSTRUMENT, LIGATURE PASSING AND KNOT TYING

PARCUS MEDICAL LLC PROPASS SUTURE PASSER NEEDLE; INSTRUMENT, LIGATURE PASSING AND KNOT TYING
Catalog Number 11679
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This case is still under investigation.A supplemental report will be submitted upon receipt of new and relevant information or upon completion of the investigation by the manufacturing plant.
 
Event or Problem Description
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report does not reflect a conclusion by anika or its employees that the report constitutes an admission that the device, anika, or its employees caused or contributed to a potential patient event documented on this report.On (b)(6)2024 the distributor reported that when performing a shoulder procedure on a male patient of unknown age the propass needle tip broke off in the patient's shoulder.X-ray images indicated that the needle fragment remained in the patient after an attempt was made to remove it.The surgeon reported no current plan to remove the needle fragment.The current status of the patient is unknown.Additional information was solicited.
 
Event or Problem Description
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report does not reflect a conclusion by anika or its employees that the report constitutes an admission that the device, anika, or its employees caused or contributed to a potential patient event documented on this report.On 25july2024 the distributor reported that when performing a shoulder procedure on a male patient of unknown age the propass needle tip broke off in the patient's shoulder.X-ray images indicated that the needle fragment remained in the patient after an attempt was made to remove it.The surgeon reported no current plan to remove the needle fragment.The current status of the patient is unknown.Additional information was solicited.
 
Additional Manufacturer Narrative
This case is still under investigation.A supplemental report will be submitted upon receipt of new and relevant information or upon completion of the investigation by the manufacturing plant.Supplemental report: the reported event was not confirmed.However the plausible cause was traced to the ifu.A nonconformance was initiated from this complaint to update the product ifu to address hard tissue and or bone when the device is used.A review of the batch record was performed.There was no nonconformance's in the batch record.The product was manufactured to applicable procedures and specifications.A three year retrospective review as performed for the product.There was a previous nonconformance associated to the reported event.The ncr was closed as an isolated incident.A supplemental report will be submitted upon receipt of new and relevant information.This case will be monitored and trended for future analysis.

Brand Name
PROPASS SUTURE PASSER NEEDLE
Common Device Name
INSTRUMENT, LIGATURE PASSING AND KNOT TYING
Manufacturer (Section D)
PARCUS MEDICAL LLC
6423 parkland drive
sarasota FL 34243
Manufacturer Contact
keith kelly
6423 parkland drive
sarasota, FL 34243
MDR Report Key20002097
Report Number3007319107-2024-00011
Device Sequence Number20071913
Product Code HCF
UDI-Device Identifier00816342025553
UDI-Public(01)00816342025553
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number11679
Device Lot Number19071
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2024
Supplement Date Received by Manufacturer09/30/2024
Initial Report FDA Received Date08/20/2024
Supplement Report FDA Received Date09/30/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale